[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.241.199. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1980

Erythema Multiforme Caused by Oral Furosemide

Arch Dermatol. 1980;116(5):518-519. doi:10.1001/archderm.1980.01640290028007
Abstract

To the Editor.—  Two cases of erythema multiforme secondary to furosemide have been reported in the past.1,2 In one case, the histology was consistent with either erythema multiforme or bullous pemphigoid, and rechallenge with the drug failed to reproduce the lesions. In the second case, no histopathologic findings were presented by the author. We wish to present a third case of histologically confirmed erythema multiforme caused by oral furosemide.

Report of a Case.—  A 77-year-old woman with a long history of atherosclerotic heart disease and osteoarthritis was first seen at Northwestern University Dermatology Clinic, Chicago, in July 1978 with a dermatosis that had begun as a bullous eruption three weeks prior to her first visit. She had been receiving digoxin, furosemide, potassium chloride, and ibuprofen since January 1977. In spite of the patient's treatment with self-prescribed Caladryl lotion (a mixture of diphenhydramine hydrochloride and calamine) for seven days, the

First Page Preview View Large
First page PDF preview
First page PDF preview
×